Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Mar 21, 2025, 1:18 PM CDT for 22 counties in Missouri; 5 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2025, 1:18 PM CDT (18:18 UTC)
- Expired
- Mar 21, 2025, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 27 counties
Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 55 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2526 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 555 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS83 KEAX 211818 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 118 PM CDT Fri Mar 21 2025 KSZ057-060-103>105-MOZ017-021>025-028>033-037>040-043>046-053-054- 220000- /O.NEW.KEAX.FW.W.0007.250321T1818Z-250322T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Adair-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll- Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO- Pettis-Cooper-Bates-Henry- 118 PM CDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR EASTERN KS INTO NORTHEAST MO... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zones 057, 060, 103, 104 and 105. In Missouri, Fire Weather Zones 017, 021, 022, 023, 024, 025, 028, 029, 030, 031, 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053 and 054. * TIMING...Until 7 PM CDT this evening. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Intermittent gusts up to 50 MPH for the next couple hours followed by gusts 30-40 MPH. Winds gradually shift from SW to NW this afternoon * HUMIDITY...RH values have descended or are forecast to descend below 25 percent in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
548 WWUS83 KEAX 212347 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 647 PM CDT Fri Mar 21 2025 KSZ057-060-103>105-MOZ017-021>025-028>033-037>040-043>046-053-054- 220100- /O.EXP.KEAX.FW.W.0007.000000T0000Z-250322T0000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Adair-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll- Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO- Pettis-Cooper-Bates-Henry- 647 PM CDT Fri Mar 21 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Gusty winds will ease and RH values increase this evening, allowing the Red Flag Warning to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 21, 5:47 AM CDT, 7 hours 31 minutes earlier. Its key messages:
- Elevated fire weather concerns today.
- Potential for showers and storms late Saturday into early Sunday. A few strong storms possible, with a Marginal (1/5) risk of severe storms.
Area forecast discussion, Mar 21, 5:47 AM CDT, 7 hours 31 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO Issued by National Weather Service Springfield MO 547 AM CDT Fri Mar 21 2025 .KEY MESSAGES... - Elevated fire weather concerns today. - Potential for showers and storms late Saturday into early Sunday. A few strong storms possible, with a Marginal (1/5) risk of severe storms. && .DISCUSSION... Issued at 246 AM CDT Fri Mar 21 2025 Current satellite imagery shows some mid to high level clouds continuing to filter in from the west. As of 230 AM, overnight temperatures have ranged in the upper 30s to mid 40s, with lows expected to bottom out in the mid 30s to low 40s over the next couple hours. Synoptically, a shortwave trough is currently pushing across the Northern Plains, inducing cyclogenesis over southeast North Dakota. As a result, the surface low pressure is expected to push eastward across Minnesota and into the northern Great Lakes region, dragging an associated cold front through the area this morning and afternoon. With the surface low remaining too far north and limited moisture over the area, dry conditions are expected to persist for the majority of the area, with <15% chances for light rain over north-central MO. A low level jet is also setting up early this morning, bringing in warm, dry, southwesterly air in to the area. Taking a look at forecast soundings, sufficient mixing up to the 700mb level should allow for gusty winds at the surface. Wind gusts up to 25-40mph are expected, with relative humidity values dropping into the 25-35% range this afternoon. This combination will bring Elevated fire weather concerns once again today, primarily over far eastern KS and western MO. Afternoon highs will be much warmer than yesterday (approx. 8-10 degrees warmer), with temperatures climbing into the 60s. Another upper level trough is progged to push through the area late Saturday into Sunday, with an associated surface cold front sweeping through Saturday night. This will bring likely (60-85%) chances for showers and thunderstorms. Steep mid-level lapse rates coupled with decent shear could allow for updrafts to become more organized, leading to an elevated hail risk. The Storm Prediction Center has issued a Marginal (1/5) risk for the majority of the area for this timeframe. Above normal temperatures will continue, with a warming trend beginning early next week and persisting through at least the late week. Precipitation chances (30-40%) return to the area beginning Thursday morning. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 545 AM CDT Fri Mar 21 2025 VFR conditions will persist through the entire TAF period at all four terminals. South-southwest surface winds will continue to increase this morning before shifting out of the northwest behind a weak cold front early this afternoon. Gusts will be between 25-30kts through the majority of the day today before diminishing with sunset, generally between 00Z-02Z. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Melto/SGF AVIATION...Melto/SGF
Hazardous weather outlook, Mar 21, 4:45 AM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO Issued by National Weather Service Springfield MO 445 AM CDT Fri Mar 21 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-220945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 445 AM CDT Fri Mar 21 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Wind gusts between 25-35mph (localized up to 40mph) and Relative Humidity values dropping down to the 25-35% range will lead to Elevated fire weather concerns today. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong storms will be possible Saturday night into Sunday. The main threat will be for large hail. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:12 PM CDT | Special Weather Statement | EAX | Harrison, Mercer | 33 min |
Nearby
Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.